Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can interferon cause breast to itch and white discharge?

sir i had completed 5 months of interferon injections for hepatitis C treatment.now m having itching in the breasts and white milky fluid secretion from them upon little pressing.i also have pain in them.i also have irregular periods.i m unmarried.what should i do???
Mon, 1 Jun 2020
Report Abuse
OBGYN 's  Response
Hi,

According to the literature, Interferon injections can lead to side effects. Among them the side effects that possibly match to your symptoms are:
-Itchy skin
-Increased risk of infections
-Anemia
-Fluctuations in the Thyroid hormonal levels and serum prolactin levels.
This can lead to irregular periods, breast engorgement and galactorrhea. So, now better to consult your Doctor once, get examined and go for investigations like hemoglobin levels, Thyroid profile, serum prolactin levels, etc. With this work-up the possible cause of your problem can be identified and treatment can be taken accordingly. Meanwhile, you can use cold compresses to decrease the breast pain.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Cytokine


Can interferon cause breast to itch and white discharge?

Hi, According to the literature, Interferon injections can lead to side effects. Among them the side effects that possibly match to your symptoms are: -Itchy skin -Increased risk of infections -Anemia -Fluctuations in the Thyroid hormonal levels and serum prolactin levels. This can lead to irregular periods, breast engorgement and galactorrhea. So, now better to consult your Doctor once, get examined and go for investigations like hemoglobin levels, Thyroid profile, serum prolactin levels, etc. With this work-up the possible cause of your problem can be identified and treatment can be taken accordingly. Meanwhile, you can use cold compresses to decrease the breast pain. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sree Gouri S. R., OBGYN